Alert archive / Maryland / Flash Flood Warnings in 2011
Flash Flood Warning 68, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 7, 2011, 11:11 PM EDT for Baltimore County, City of Baltimore, Maryland. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2011, 11:11 PM EDT (03:11 UTC)
- Expired
- Jul 8, 2011, 2:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baltimore County, MD, City of Baltimore, MD
The radar
The Sterling radar (KLWX), 84 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 12:48 AM EDT | FLASH FLOOD | 1 Sw Hunt Valley, MD | WATER OVER THE ROAD AT ASHLAND AND YORK ROAD INTERSECTION. |
| Jul 8, 1:00 AM EDT | FLASH FLOOD | 1 Ssw Hunt Valley, MD | SWIFT WATER RESCUE AT THE INTERSECTION OF YORK RD AND BEAVER RUN LN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2030 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
315
WGUS51 KLWX 080311
FFWLWX
MDC005-510-080615-
/O.NEW.KLWX.FF.W.0068.110708T0311Z-110708T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1111 PM EDT THU JUL 7 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BALTIMORE COUNTY IN NORTHERN MARYLAND...
BALTIMORE CITY IN NORTHERN MARYLAND...
* UNTIL 215 AM EDT
* AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR PIKESVILLE...MOVING
NORTHEAST AT 15 MPH.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE ARBUTUS...BOWLEYS QUARTERS...CARNEY...CATONSVILLE...
LOCHEARN...MIDDLE RIVER...MILFORD MILL...OWINGS MILLS...
PARKVILLE...PERRY HALL...PIKESVILLE...RANDALLSTOWN...
REISTERSTOWN...ROSEDALE...ROSSVILLE...TIMONIUM...TOWSON...UNION
SQUARE...WOODRING AND BALTIMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA. RAINFALL TOTALS OF 2 TO 5 INCHES HAVE BEEN REPORTED
SINCE THIS 7 PM THIS EVENING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3925 7639 3924 7636 3919 7644 3926 7659
3926 7660 3922 7652 3920 7652 3920 7656
3923 7657 3920 7658 3922 7661 3921 7671
3924 7676 3925 7679 3931 7679 3932 7686
3937 7690 3951 7687 3950 7644 3934 7632
$$2 follow-up statements
441
WGUS71 KLWX 080425
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1225 AM EDT FRI JUL 8 2011
MDC005-510-080615-
/O.CON.KLWX.FF.W.0068.000000T0000Z-110708T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-
1225 AM EDT FRI JUL 8 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
BALTIMORE CITY AND SOUTHERN BALTIMORE COUNTIES...
AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED NEAR TIMONIUM...OR NEAR COCKEYSVILLE...MOVING NORTHEAST AT 15
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARNEY...BOWLEYS QUARTERS...MIDDLE RIVER...WHITE MARSH...PERRY HALL
AND KINGSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3925 7639 3924 7636 3919 7644 3926 7659
3926 7660 3922 7652 3920 7652 3920 7656
3923 7657 3920 7658 3922 7661 3921 7671
3924 7676 3925 7679 3931 7679 3932 7686
3937 7690 3951 7687 3950 7644 3934 7632
$$110
WGUS71 KLWX 080606
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
206 AM EDT FRI JUL 8 2011
MDC005-510-080616-
/O.EXP.KLWX.FF.W.0068.000000T0000Z-110708T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-
206 AM EDT FRI JUL 8 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 AM EDT FOR BALTIMORE
CITY AND SOUTHERN BALTIMORE COUNTIES...
THE HEAVY RAINFALL HAS MOVED WELL NORTH OF THE WARNED AREA.
LAT...LON 3925 7639 3924 7636 3919 7644 3926 7659
3926 7660 3922 7652 3920 7652 3920 7656
3923 7657 3920 7658 3922 7661 3921 7671
3924 7676 3925 7679 3931 7679 3932 7686
3937 7690 3951 7687 3950 7644 3934 7632
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 9:23 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 7, 9:23 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
923 PM EDT THU JUL 7 2011
.SYNOPSIS...
A COLD FRONT OVER THE NORTHERN MID-ATLANTIC STATES WILL MOVE
SOUTHWARD TOWARD NORTHERN MARYLAND TODAY BEFORE STALLING OVER THE
AREA THROUGH TOMORROW. SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION
THIS WEEKEND. THE MID-ATLANTIC STATES WILL BECOME SITUATED BETWEEN
HIGH PRESSURE OVER THE SOUTHEASTERN STATES AND LOW PRESSURE OVER
EASTERN CANADA EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
NEARLY STATIONARY BNDRY HAS BEEN SKEWED TO A MORE NW-SE
ORIENTATION DUE TO CNVCTN ACRS NE MD...NOW DRAPED ROUGHLY ALONG
POTOMAC RIVER. SVRL WET MICROBURST ACRS NRN CWA EARLIER THIS
EVE...BUT WITH DIURNAL INSTABILITY WANING...STORM INTENSITY HAS
BEEN AND SHUD CONT DCRSG. HVY RN...2-4 INCHES ACRS PORTIONS OF
INNER BALTIMORE METRO HAS CAUSED LOCALIZED FLASH FLOOD
PROBLEMS...WHICH TOO SHUD DIMINISH AS CNVCTN WEAKENS. POPS
GRADUALLY LOWER TO CHC/SLIGHT CHC AFTR MIDNIGHT...WITH BEST PROBS
ACRS NRN ZONES...CLOSER TO SFC BNDRY. PREV DISCUSSION FOLLOWS...
LOW TEMPS WILL RANGE FROM THE MID 60S ACROSS THE HIGH ELEVATIONS
TO MID 70S IN THE CITIES AND ALONG THE COAST. CLOUD COVER SHOULD
PREVENT WIDESPREAD AND DENSE FOG ERY FRI MRNG.
AN UPPER TROUGH WILL APPROACH FROM THE OH VLY WHILE A STRENGTHENING
UPPER-LEVEL JET STREAK MOVES INTO THE NORTHEAST STATES ON FRI. SLY
FLOW AHEAD OF THE TROUGH WILL DRAW TROPICAL MOISTURE NWD INTO THE
MID-ATLANTIC STATES WHILE THE SFC BOUNDARY REMAINS STALLED OVER THE
AREA. SHOWER AND STORMS SHOULD INCREASE IN COVERAGE DURING THE
MIDDAY AND AFTN HOURS AS SYNOPTIC LIFT INCREASES.
THE MAIN CONCERN STARTING FRI AFTN WILL BE HEAVY RAINFALL AND FLASH
FLOODING...ESPECIALLY WITH PWATS APPROACHING 2 STANDARD DEVIATIONS
ABOVE NORMAL. SEE HYDRO DISCUSSION FOR MORE DETAILS. ANOTHER
CONCERN WILL BE THE POTENTIAL FOR SEVERE TSTMS AS DEEP-LAYER SHEAR
PROFILES INCREASE IN CONCERT WITH DAYTIME DESTABILIZATION.
HOWEVER...THERE IS A HIGH DEGREE OF UNCERTAINTY FOR THE SEVERE TSTM
POTENTIAL AS THE THREAT WILL DEPEND ON THE AMOUNT OF DAYTIME
HEATING. CURRENT THINKING IS THAT CLOUD COVER ALONG AND NORTH OF THE
FRONT WILL LIKELY LIMIT HEATING. CENTRAL VA AND SRN MD WILL MOST
LIKELY SEE BREAKS IN THE CLOUDS AND THEREFORE BETTER INSTABILITY.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
S/WV PIVOTS ACRS CWFA FRI EVE...TAKING AXIS OF HVY RAIN W/ IT. PWAT
IN EXCESS OF 2 INCHES /CLS TO 2SD ABV NRML/ MOST LKLY CHO-DCA-NAK.
FF WATCH WL CONT THRU 06Z...TO ACCT FOR POTENTIAL OF REPEATED
ECHOES. FNT WL BE SOMEWHAT CAUGHT IN MID LVL FLOW...SO DONT XPCT IT
TO MV THRU QUICKLY. HENCE...LKLY POPS WL STRETCH INTO THE OVNGT HRS.
BUT...STABILITY WL INCR THRU THE NGT...AND WL SHIFT EMPHASIS AWAY FM
THUNDER FOR THE OVNGT HRS.
SHRA CUD LINGER INTO SAT MRNG...BUT THEN HIPRES WL BLD OVR THE
GRTLKS...DRIVING CDFNT FAR ENUF S TO CARVE OUT A DRY WKND. H8 TEMPS
DONT DROP MUCH...SO MAXT FCST WL BE SIMLR TO PAST FEW DAYS /NEAR
90F/...BUT W/ DEWPTS IN THE 60S. MIN-T CLOSE TO MOS MEAN.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
XTNDD SYNOPTIC PTTN FEATURES BROAD MID CONUS H5 RDG AND DOWNSTREAM
TROF SOMEWHERE ALONG THE ERN SEABOARD OR IN THE WRN ATLC. THAT WL
LEAVE A SFC FNT STRETCHED FM W TO E SOMEWHERE IN THE MID ATLC OR
CAROLINAS...WHILE TRANSITORY SFC HIPRES PROTRUDES FM THE GRTLKS/NEW
ENGLND. THE INTERACTION BTWN THESE TWO FEATURES WL DICTATE DIRECT
IMPACT ON SENSIBLE WX W/IN CWFA. AS LONG AS THE FNT IS NEARBY...NEED
TO CONSIDER CHC TSRA DAILY...W/ AN EMPHASIS PLACED ON LT AFTN-ELY
EVNG. GRIDS WL STRIKE THAT BALANCE...W/ MAXT ABV CLIMO MON-TUE WHILE
PRIMARY INFLUENCE COMES FM UPA RDG...THEN TWD CLIMO WED-THU AS SFC
HIPRES POTENTIALLY DRIVES FNT SWD.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THUNDERSTORMS CURRENTLY IMPACTING THE BWI AND MTN TERMINALS WILL
DIMINISH THROUGH MIDNIGHT GIVING WAY TO MOSTLY CLOUDY SKIES. A LOW
PRESSURE SYSTEM MOVING NORTHWARD ALONG THE ATLANTIC COAST COMBINED
WITH THE SLOW MOVING FRONT CURRENTLY ACROSS THE AREA WILL PRODUCE
WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THE DAY TOMORROW.
EXPECT IFR CONDITIONS PERIODICALLY AT ALL AIRPORTS DUE TO HEAVY RAIN
OBSTRUCTING VISIBILITIES AND LOW CIGS AT 2000 FT OR LOWER.
OVERNIGHT...FOG FORMATION WILL REDUCE VISIBILITIES ACROSS ALL
TERMINALS.
OVERALL...LIGHT WIND SHIFTING FROM SOUTHWEST TO NORTHERLY WILL
PREVAIL ACROSS THE REGION. HOWEVER...STRONG WIND GUSTS IN SHOWERS
AND THUNDERSTORMS COULD IMPACT TERMINALS WELL INTO TOMORROW
EVENING. PREV DISCUSSION FOLLOWS...
POOR FLYING CONDS FRI NGT IN NMRS SHRA/TSRA. PREVAILING MVFR W/ LCL
IFR XPCTD. A WK CDFNT WL PUSH SEWD OVNGT..WHICH WUD END SHRA...BUT
LINGERING LLVL MSTR MAY RSLT IN FOG DVLPMNT. THAT CUD LAST INTO SAT
MRNG. THEREAFTER...VFR THRU THE WKND...AND INTO ELY NXT WK.
&&
.MARINE...
TSTMS MAINLY CONFINED TO NRN PORTIONS OF BAY TNGT...OTHERWISE LGT
WINDS XPCD. PREV DISCUSSION FOLLOWS...
WIDESPREAD SHOWERS AND STORMS ARE EXPECTED AGAIN ON FRI.
NMRS TSRA FRI NGT MAY BE RESPONSIBLE FOR LCLLY HIER WNDS/WVS.
OTRW...NW WNDS XPCT TO REMAIN AOB 15 KT THRU THE WKND. STRONGEST
WNDS WL COME SAT AS CDFNT PUSHES S. RTN FLOW WL BEGIN LT SUN.
&&
.HYDROLOGY...
12Z GUIDANCE COMING INTO BETTER AGREEMENT OF A HEAVY RAINFALL EVENT
FRI AFTN AND EVE AS A TROUGH OF LOW PRESSURE WILL ADVANCE TOWARD THE
REGION. ALTHOUGH ANTECEDENT CONDITIONS ARE RELATIVELY DRY/FFG
HIGH...DECENT SYNOPTIC LIFT...A MOIST AIRMASS EMANATING FROM THE
TROPICS...SLOW STORM MOTION AND THE PRESENCE OF A STATIONARY
BOUNDARY ARE AMONG MANY FACTORS CONTRIBUTING TO A POTENTIAL FLASH
FLOOD EVENT. HAVE ISSUED A FLASH FLOOD WATCH FOR MOST OF THE AREA
EXCEPT WRN MD...THE ERN WEST VIRGINIA PANHANDLE AND EXTREME NW
VIRGINIA. HEAVY RAINFALL WILL NOT BE WIDESPREAD...AND LIKELY BE
FOCUSED ALONG THE FRONT. THEREFORE...THE EXACT LOCATION OF THE FRONT
WILL BE KEY TO DETERMINING WHO GETS MESOSCALE BANDING OF HEAVY
RAINFALL. SEE FLASH FLOOD WATCH FOR MORE DETAILS ON EXPECTED PRECIP
AMOUNTS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR MDZ004>007-009>011-013-014-016>018.
VA...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR VAZ025>027-029>031-036>040-042-050>057-501>504.
WV...FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT FOR WVZ505-506.
MARINE...NONE.
&&
SYNOPSIS...HTS/SBK
NEAR TERM...JRK/SBK
SHORT TERM...HTS
LONG TERM...HTS
AVIATION...CJL/HTS
MARINE...JRK/SBK/HTS
HYDROLOGY...JRKHazardous weather outlook, Jul 7, 10:52 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1052 PM EDT THU JUL 7 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 081015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1052 PM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS NORTHERN MARYLAND. ISOLATED DAMAGING WIND GUSTS AND FLASH FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY. THESE SLOW-MOVING STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING. IN ADDITION...A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT MAY BE NECESSARY TOMORROW. PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-081015- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1052 PM EDT THU JUL 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA. ISOLATED DAMAGING WIND GUSTS AND FLASH FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY. THESE SLOW-MOVING STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR FRIDAY AFTERNOON AND EVENING EAST OF THE BLUE RIDGE...AND FOR COMMUNITIES SOUTHEAST OF WINCHESTER AND PETERSBURG. IN ADDITION... A FEW STORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT MAY BE NECESSARY TOMORROW. PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. SBK
In the hours before
Special weather statement, Jul 7, 10:52 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1052 PM EDT THU JUL 7 2011 MDZ006-007-011-080330- NORTHERN BALTIMORE MD-HARFORD MD-SOUTHERN BALTIMORE MD- 1052 PM EDT THU JUL 7 2011 ...STRONG THUNDERSTORM TO AFFECT NORTHERN BALTIMORE...HARFORD AND SOUTHERN BALTIMORE COUNTIES... AT 1053 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PIMLICO...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE TOWSON...RUXTON...RIDERWOOD...HOMELAND... TOWSON...EUDOWOOD...LUTHERVILLE...TIMONIUM...EUDOWOOD AND LOCH RAVEN VILLAGE. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3965 7650 3946 7630 3929 7672 3936 7679 TIME...MOT...LOC 0253Z 237DEG 18KT 3937 7667
Local storm report, Jul 7, 10:54 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1054 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLOOD 3 E BROOKLYN PARK 39.21N 76.56W
07/07/2011 BALTIMORE CITY MD 911 CALL CENTER
ROAD FLOODED AT 5500 QUARANTINE RD.
&&
EVENT NUMBER LWX1101130
CJLSpecial weather statement, Jul 7, 10:54 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1054 PM EDT THU JUL 7 2011
MDZ003-WVZ052-080330-
WASHINGTON MD-BERKELEY WV-
1054 PM EDT THU JUL 7 2011
...STRONG THUNDERSTORM TO AFFECT WASHINGTON AND BERKELEY COUNTIES...
AT 1055 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES SOUTHEAST OF BIG SPRING...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE WILLIAMSPORT...HAGERSTOWN AND LONG MEADOW.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3973 7773 3964 7762 3952 7790 3960 7800
3973 7791 3973 7786
TIME...MOT...LOC 0255Z 226DEG 5KT 3960 7791Local storm report, Jul 7, 10:56 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1056 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLOOD 3 WNW RIVERIA BEACH 39.19N 76.55W
07/07/2011 ANNE ARUNDEL MD 911 CALL CENTER
ROAD FLOODED AT FORT SMALLWOOD RD AT HAWKINS POINT RD.
&&
EVENT NUMBER LWX1101131
CJLLocal storm report, Jul 7, 10:58 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1058 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLOOD 1 NE HIGHLANDTOWN 39.30N 76.54W
07/07/2011 BALTIMORE CITY MD 911 CALL CENTER
ROAD FLOODED AT INTERSECTION OF N POINT RD AND QUAD
AVE.
&&
EVENT NUMBER LWX1101132
CJLLocal storm report, Jul 7, 10:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1059 PM EDT THU JUL 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLOOD 1 NE HIGHLANDTOWN 39.30N 76.53W
07/07/2011 BALTIMORE CITY MD 911 CALL CENTER
ROAD FLOODED AT INTERSECTION OF N POINT RD AND KANE ST.
&&
EVENT NUMBER LWX1101133
CJLThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:13 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 14 min |
| Jul 7, 8:15 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 3 hr |
| Jul 7, 9:57 PM EDT | Special Weather Statement | LWX | Montgomery | 33 min |
| Jul 7, 10:01 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 29 min |
| Jul 7, 10:52 PM EDT | Special Weather Statement | LWX | Baltimore | 38 min |
| Jul 7, 10:54 PM EDT | Special Weather Statement | LWX | Washington | 36 min |
| Jul 7, 11:15 PM EDT | Special Weather Statement | LWX | Baltimore | 30 min |
| Jul 7, 11:21 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 39 min |
| Jul 7, 11:28 PM EDT | Flash Flood Warning | LWX | Washington | 3 hr |
| Jul 8, 12:01 AM EDT | Special Weather Statement | LWX | Baltimore | 29 min |
| Jul 8, 12:34 AM EDT | Special Weather Statement | LWX | Baltimore, Harford | 26 min |
| Jul 8, 1:05 AM EDT | Special Weather Statement | LWX | Carroll | 40 min |
| Jul 8, 1:21 AM EDT | Special Weather Statement | LWX | Baltimore, Carroll, Harford | 54 min |
| Jul 8, 1:26 PM EDT | Special Weather Statement | LWX | Allegany | 94 min |
| Jul 8, 3:01 PM EDT | Special Weather Statement | LWX | Carroll, Frederick, Montgomery | 89 min |
| Jul 8, 3:24 PM EDT | Flash Flood Warning | LWX | Carroll, Frederick, Washington | 3 hr |
| Jul 8, 3:33 PM EDT | Flash Flood Warning | LWX | Baltimore, Carroll, Frederick, Howard, Montgomery | 3 hr |
| Jul 8, 3:44 PM EDT | Special Weather Statement | LWX | Anne Arundel, Prince George's | 31 min |
| Jul 8, 3:49 PM EDT | Flash Flood Warning | LWX | Baltimore, Carroll, Harford, Howard, City of Baltimore | 3 hr |
| Jul 8, 4:09 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 51 min |
| Jul 8, 4:10 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Howard, Montgomery, Prince George's | 3 hr |
| Jul 8, 4:28 PM EDT | Special Weather Statement | LWX | Prince George's | 92 min |
| Jul 8, 5:02 PM EDT | Special Weather Statement | LWX | Charles | 43 min |
| Jul 8, 5:07 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Prince George's | 3 hr |
| Jul 8, 5:10 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's | 50 min |
| Jul 8, 5:27 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Prince George's, Saint Mary's | 48 min |
| Jul 8, 5:53 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's | 26 min |
| Jul 8, 6:00 PM EDT | Special Weather Statement | LWX | Calvert, Charles, Saint Mary's | 90 min |
| Jul 8, 6:32 PM EDT | Special Weather Statement | LWX | Calvert, Saint Mary's | 43 min |
| Jul 8, 6:34 PM EDT | Flash Flood Warning | LWX | Calvert, Charles, Saint Mary's | 76 min |
Nearby
Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.